Alert archive / Ohio / Special Weather Statements in 2017

Special Weather Statement, NWS Wilmington, OH

July 3, 2017Mercer County, Ohio

NWS Wilmington, OH issued this special weather statement at Jul 3, 2017, 7:21 PM EDT for Mercer County, Ohio. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2017, 7:21 PM EDT (23:21 UTC)
Expired
Jul 3, 2017, 7:45 PM EDT
In force
24 min
Issued by
NWS Wilmington, OH

County Mercer County, OH

The radar

The Cincinnati radar (KILN), 132 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2017-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2017-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-215 J/kg
Mixed-layer LCL
1617 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

108 
WWUS81 KILN 032321
SPSILN

Special Weather Statement
National Weather Service Wilmington OH
721 PM EDT MON JUL 3 2017
 
OHZ034-042-032345-
Darke OH-Mercer OH-
721 PM EDT MON JUL 3 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL DARKE AND SOUTHERN
MERCER COUNTIES UNTIL 745 PM EDT...

At 720 PM EDT, radar indicated a strong thunderstorm near Fort
Recovery, moving southeast at 10 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...

Locations impacted include...
Coldwater, St. Henry, Fort Recovery, Burkettsville, New Weston,
Carthagena and Rose Hill.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 4040 8449 4027 8474 4044 8481 4045 8480
      4051 8467
TIME...MOT...LOC 2320Z 325DEG 9KT 4044 8472 

$$

Haines

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Jul 3, 7:21 PM EDT, 0 minutes earlier.

Area forecast discussion, Jul 3, 7:21 PM EDT, 0 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
721 PM EDT Mon Jul 3 2017

.SYNOPSIS...
A slow moving boundary will combine with a warm and humid
airmass to produce isolated afternoon and evening thunderstorms
through mid week. A better chance of thunderstorms will
overspread the region on Thursday as a low pressure system
approaches from the west.

&&

.NEAR TERM /THROUGH TUESDAY/...
An axis of better instabilities (mlcapes approaching 1000 J/KG)
has developed along and to the south of a boundary currently
situated across northern Indiana and Ohio. The cu field in this
area is looking more and more agitated and we are starting to
see a few returns popping up on radar. Expect to see this trend
continue over the next couple of hours as we destabilize a bit
more and the boundary sags slowly south. Will therefore
continue with mainly 20-30 pops across our northern areas
through the remainder of the afternoon. With this precipitation
being diurnally enhanced, will then allow for pcpn chances to
drop off through the evening hours. Any severe threat appears to
be limited as the deep and lower layer shear values will remain
marginal at best through the afternoon hours. Any storms will
be fairly slow moving though, so some localized heavy rain could
still be possible.

&&

.SHORT TERM /TUESDAY NIGHT/...
The boundary will stall out just south of the Ohio River on
Tuesday. A weak upper level disturbance is forecast to push
east across the mid and upper Ohio Valley through the day on
Tuesday. The combination of this, the lingering boundary, and
daytime destabilization will lead to isolated to scattered
thunderstorm development. Will keep pops in the 20-30 percent
range, with the best chance across our south. Highs on Tuesday
will range from the lower 80s north to the mid 80s in the south.
Any activity should once again taper off Tuesday evening as we
lose the daytime heating and the upper level energy shifts off
to the east.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Period starts with a westerly flow aloft pushing surface high
pressure to the Mid Atlantic Coast. A few thunderstorms may develop
Wednesday in the humid and unstable return flow around the high. For
Thursday, a potent short wave trough and surface low that have been
prominent on several model runs will move to the Ohio Valley,
bringing the likelihood for showers and thunderstorms. Storm
development and organization will be aided by favorable wind fields
accompanying this system. Shower and thunderstorm chances stay in
the weather picture Friday into Saturday when a secondary front is
forecast to drop southeast from the Great Lakes. Dry weather is then
expected for Sunday and Monday when models indicate a broad area of
high pressure and dry air arriving on a northwest upper flow.

Look for near normal highs in the mid and upper 80s Wednesday
through Friday in a persistently warm and humid regime. Cold
advection behind the secondary front will result in below normal
readings around 80 on Friday, rebounding slightly to the low and
middle 80s by Sunday.

&&

.AVIATION /23Z MONDAY THROUGH SATURDAY/...
Scattered thunderstorms developed across ILN/s northern counties
associated with a frontal boundary. This front will continue to
push south through this evening, providing a chance of a
thunderstorm across the northern TAF sites early. Have included
a mention of thunder at KDAY/KCMH/KLCK for this chance early.

Farther south, convective activity should stay in the TN VLY
south of the TAF sites. However, a good deal of high level
clouds will continue to overspread the TAFs from this
convection.

With light winds tonight, some patchy fog development will
again be possible tonight mainly at KLUK, but the high level
clouds are expected to keep the fog from becoming widespread.

A weak upper level wave will move across the Ohio Valley on
Tuesday. This will lead to some scattered thunderstorm
development, primarily during the afternoon hours and mainly
across our southern areas. Have included a mention of VCSH
to cover this threat across KCVG and KLUK.

OUTLOOK...Thunderstorms will be possible at times between
Tuesday night and Friday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...JGL
NEAR TERM...JGL
SHORT TERM...JGL
LONG TERM...Coniglio
AVIATION...AR
Hazardous weather outlook, Jul 3, 4:58 AM EDT, 14 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
458 AM EDT Mon Jul 3 2017

OHZ026-034-035-042>046-051>056-064-065-074-040900-
Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-
Champaign-Clark-Madison-Franklin OH-Licking-Pickaway-Fairfield-
Hocking-
458 AM EDT Mon Jul 3 2017

This Hazardous Weather Outlook is for Central Ohio and West Central
Ohio.

.DAY ONE...Today and Tonight.

Scattered showers and thunderstorms are expected to develop this
afternoon. While widespread severe weather is not expected, a few
storms may produce small hail, gusty winds, and locally heavy
rainfall.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060>063-070>073-077>082-
088-040900-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Preble-Montgomery-Greene-
Fayette OH-Butler-Warren-Clinton-Ross-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
458 AM EDT Mon Jul 3 2017

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

HATZOS

In the hours before

Special weather statement, Jul 3, 7:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
721 PM EDT MON JUL 3 2017

OHZ034-042-032345-
Darke OH-Mercer OH-
721 PM EDT MON JUL 3 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL DARKE AND SOUTHERN
MERCER COUNTIES UNTIL 745 PM EDT...

At 720 PM EDT, radar indicated a strong thunderstorm near Fort
Recovery, moving southeast at 10 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...

Locations impacted include...
Coldwater, St. Henry, Fort Recovery, Burkettsville, New Weston,
Carthagena and Rose Hill.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 4040 8449 4027 8474 4044 8481 4045 8480
      4051 8467
TIME...MOT...LOC 2320Z 325DEG 9KT 4044 8472

Haines

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 6:11 PM EDTAreal Flood AdvisoryILNAuglaize3 hr
Jul 3, 6:31 PM EDTAreal Flood AdvisoryILNFairfield, Licking3 hr
Jul 3, 6:47 PM EDTAreal Flood AdvisoryILNHardin3 hr
Jul 3, 6:49 PM EDTAreal Flood AdvisoryILNAuglaize, Mercer3 hr
Jul 3, 7:49 PM EDTSpecial Weather StatementILNShelby26 min
Jul 3, 7:58 PM EDTAreal Flood AdvisoryILNAuglaize, Darke, Mercer, Shelby3 hr

Nearby

Special Weather Statements in Ohio, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.